ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Nonlinear surface acoustic waves on an isotropic solid

Kalyanasundaram, N (1981) Nonlinear surface acoustic waves on an isotropic solid. In: International Journal of Engineering Science, 19 (2). pp. 279-286.

[img] PDF
full_text_10.pdf - Published Version
Restricted to Registered users only

Download (648kB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=ArticleUR...


A systematic derivation of the approximate coupled amplitude equations governing the propagation of a quasi-monochromatic Rayleigh surface wave on an isotropic solid is presented, starting from the non-linear governing differential equations and the non-linear free-surface boundary conditions, using the method of mulitple scales. An explicit solution of these equations for a signalling problem is obtained in terms of hyperbolic functions. In the case of monochromatic excitation, it is shown that the second harmonic amplitude grows initially at the expense of the fundamental and that the amplitudes of the fundamental and second harmonic remain bounded for all time.

Item Type: Journal Article
Publication: International Journal of Engineering Science
Publisher: Elsevier Science Ltd.
Additional Information: Copyright of this article belongs to Elsevier Science Ltd.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 23 Jan 2010 07:19
Last Modified: 19 Sep 2010 05:48
URI: http://eprints.iisc.ac.in/id/eprint/23901

Actions (login required)

View Item View Item